Share Facebook
Crohn's Disease Forum » Treatment » Prednisone/Entocort » 1st day of Pred... worried about side effects


01-29-2012, 01:31 AM   #1
juberdoo
New Member
 
Join Date: Jan 2012
Location: British Columbia
1st day of Pred... worried about side effects

Hi Everyone,
I wrote in a few days ago asking about a short-term (5 day 50 mg) dose of prednisone that a doctor prescribed to me while I'm on vacation. I'm undiagnosed, but this doctor highly suspects IBD of some sort. I've been having diarrhea daily with pretty severe rectal pain. Previous tests have not shown obvious sings of IBD, but my doctor at home felt that it's was in early stages.

Day one on prednisone and I've been sortof dizzy, my abdominal pain seems worse, I have terrible low-back pain, headache, and my legs feel achy.

Has anyone else ever experienced these side effects? I'm a little freaked out by taking prednisone, but I'm feeling so horrid I was willing to give it a try until I fly home in a week.

How long does it normally take for this to improve your IBD symptoms?

Many Thanks,

Michelle
01-29-2012, 03:38 AM   #2
archie
Senior Member
 
Join Date: Oct 2010
Hi Michelle sorry your feeling rotten. Everyones experience on the pred differs however it would be strange to experience all those side effects on day 1. Usually you get side effects the longer your on pred eg water retention, irritability etc etc and often you can suffer a slight flare of symptoms as your tapering down and stop them completely. Could it be that you IBD has just got worse and the pred hasn't kicked in yet? I would give it a few days to see if things calm down a bit afterall it is supposed to get you out of a flare. If you become dramatically worse however I would go get it checked by the doc incase it's a bad reaction to the drug of some sort. Hope u get better soon
__________________
Archie

Diagnosed Crohn's 2010
ileocecal resection 2010
Meds: Nil and in remission

01-29-2012, 04:17 AM   #3
Grumbletum
Senior Member
 
Grumbletum's Avatar
 
Join Date: Dec 2010
Location: Western Isles, United Kingdom

My Support Groups:
Hey, Juberdoo and welcome to the forum. Like Archie says, it is a bit strange but like he also says, Pred can affect everyone differently. The symptoms you're describing are what I get when I am tapering off. Dizziness can be a symptom of low blood pressure, so when you get the time, it would be worth getting your blood pressure checked and also your B12 and folate levels.
Hoping you get a bit of relief soon and are able to enjoy your vacation.
__________________
Dx Crohn's terminal ileum April 2011
Ileocaecal resection & partial cystectomy Sept 2012
3.5 years happy remission, in mild flare since Feb 2016 with related Portal Vein Thrombosis

Previous: Prednisolone, Mesren, Omeprazole, Infliximab, Azathioprine
Current: Pentasa, Librax, Warfarin
Helen x
01-29-2012, 06:30 AM   #4
maria
I love you God.
 
maria's Avatar
 
Join Date: Jan 2012
Location: van, Washington
I was on it for a long time.. Boy am I glad to be off it I think you will be ok. I had those symptoms too also it made me want to eat a lot and after a few days I got lots of energy then I noticed a little mood changes.
__________________
Ileostomy from UC but doctors are now thinking crohns. Since Feb 14, 2011


I want to find a friend here in vancouver, washington with a stoma... I feel lonely.
Trying to stay gluten free.
Reply

Crohn's Disease Forum » Treatment » Prednisone/Entocort » 1st day of Pred... worried about side effects
Thread Tools


All times are GMT -5. The time now is 04:10 PM.
Copyright 2006-2017 Crohnsforum.com